MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an emergency aneurysm embolization procedure to treat a ruptured, right-side, saccular aneurysm, a coil separation/break/premature detachment occurred with the bare axium helix coil.The spring coil detached during delivery into the microcatheter and also experienced in vitro detachment, meaning it detached outside the body.The aneurysm had a maximum diameter of 3 millimeters and a neck diameter of 2.6 millimeters, with normal blood flow and minimal vessel tortuosity.No surgical or medicinal intervention was required, and a new model of the product was selected for embolization.The pushwire was not bent or broken.The physician did not reposition the coil.There was no friction or difficulty encountered during delivery.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was not administered during the procedure.The patient outcome was reported as alive with no injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the cause of the premature detachment was not determined.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box and within a sealed biohazard pouch.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium coil pushwire was found to be broken but retained by release wire at break indicator and kinked at ~160.2cm from proximal end.The coin was found to be not against the lumen stop.The implant coil was already detached and returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium implant coil was returned with the implant already detached; however, the root cause could not be determined.It is likely the premature detachment was due to the pushwire break at break indicator causing the release wire to be pulled back and releasing the implant coil.It is possible the damage (break/bent) to the pushwire occurred upon opening the package and attempting to remove the product or after removing it from the package and preparing it per ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21066703
Report Number9617601-2025-00015
Device Sequence Number12882843
Product Code KRD
UDI-Device Identifier00847536037281
UDI-Public00847536037281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberQC-2-4-HELIX
Device Catalogue NumberQC-2-4-HELIX
Device Lot Number226008874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer01/09/2025
02/20/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/31/2025
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale